Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 80, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 26, 2006, 7:44 PM CDT for Otter Tail County, Minnesota. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2006, 7:44 PM CDT (00:44 UTC)
- Expired
- Jun 26, 2006, 8:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Otter Tail County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 179 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:00 PM CDT | HAIL 1 | 1 S Ottertail, MN | |
| Jun 26, 8:03 PM CDT | TORNADO | 4 Ne Amor, MN | TORNADO AT DEAD LAKE REPORT OF WATER BEING SUCKED UP. |
| Jun 26, 8:03 PM CDT | TORNADO | 5 Ne Amor, MN | |
| Jun 26, 8:04 PM CDT | HAIL 1.75 | 4 Ne Amor, MN | |
| Jun 26, 8:04 PM CDT | TORNADO | 5 Ne Amor, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2594 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 270044 SVRFGF MNC111-270145- /O.NEW.KFGF.SV.W.0080.060627T0044Z-060627T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 744 PM CDT MON JUN 26 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 845 PM CDT * AT 741 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 3 MILES NORTHWEST OF PERHAM...OR 16 MILES SOUTHEAST OF DETROIT LAKES...MOVING TO THE SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICHVILLE AT 755 PM CDT 7 MILES NORTHEAST OF OTTERTAIL LAKE AT 805 PM CDT OTTERTAIL AT 810 PM CDT HENNING AT 825 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4672 9554 4667 9579 4609 9562 4617 9524 $$ DTR/06
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:01 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 26, 6:01 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 601 PM CDT MON JUN 26 2006 .UPDATE... BASED ON LATEST SATELLITE AND RADAR TRENDS HAVE OPTED AFTER COORDINATION WITH SPC TO DROP COUNTIES IN WATCH 557 FOR AREAS NORTH AND WEST OF A GRIGGS TO TRAILL COUNTY LINE. WILL KEEP ISOLATED POPS IN THOSE LOCATIONS UNTIL 03Z. && .PREV DISCUSSION... (ISSUED 1246 PM CDT MON JUN 26 2006) SHORT TERM... THUNDERSTORMS HAVE DEVELOPED ALONG SFC TROUGH/COLD FRONT AHEAD OF STRONG SHORTWAVE. MODELS HANDLING OVERALL EVOLUTION OF THUNDERSTORMS WELL...AND LIKE NAM DEPICTION OF MOISTURE/SHEAR PROFILES. FOR THE REST OF THIS AFTERNOON AND TONIGHT...EXPECT SCATTERED THUNDERSTORMS AND POTENTIAL FOR ORGANIZED SEVERE. STRONG SHORTWAVE NOTED ON WATER VAPOR WILL MOVE INTO FORECAST AREA LATER THIS AFTERNOON/EVENING. THIS COUPLED WITH ML CAPES TO 1200J/KG...30- 35KT OF 0-6KM SHEAR AND CONVERGENCE ALONG THE SFC BOUNDARY WILL BE ENOUGH TO INITIATE AND SUSTAIN THUNDERSTORMS. VERY STEEP LAPSE RATES AND LOW FREEZING LEVELS AROUND 10000FT WILL ALSO BE FAVORABLE FOR LARGE HAIL PRODUCTION. SOUNDINGS ALSO SHOW INVERTED TYPE V SIGNATURES...SO WIND GUSTS ARE ALSO POSSIBLE NEAR STRONGER CELLS. LCL/S WILL BE FAIRLY HIGH...SO EXPECT MAIN THREAT TO BE LARGE HAIL AND HIGH WINDS...ALTHOUGH CAN NEVER RULE OUT AN ISOLATED TORNADO. THUNDERSTORMS AND SEVERE POTENTIAL WILL DIMINISH AFTER SUNSET...ALTHOUGH SOME CONVECTION COULD PERSIST THROUGH THE NIGHT MAINLY IN SOUTHERN AREAS. FOR TUESDAY...THERE COULD BE SOME LINGERING SHOWERS IN FAR EASTERN AREAS WITH CYCLONIC FLOW HERE. ELSEWHERE...EXPECT A COOL DAY WITH COLD AIR ALOFT AND SOME AFTERNOON STRATOCUMULUS...WITH SUBSIDENCE INVERSION BUILDING IN ABOVE 750MB. FOR WED AND THU...EXPECT A SLOW WARMING TREND WITH DRY WEATHER AND TEMPS RISING ABOVE NORMAL. STRONG SUBSIDENCE AND A DRY COLUMN SHOULD MEAN PLENTY OF SUNSHINE...WITH SUMMER LIKE WEATHER TAKING HOLD OF THE NORTHERN PLAINS. LONG TERM...A DRY PATTERN IS ANTICIPATED DURING THE EXTENDED PERIOD. THE AXIS OF AN AMPLIFIED ROCKY MOUNTAIN RIDGE WILL SLOWLY PROPAGATE EASTWARD OVER TIME AND REACH THE NORTHERN PLAINS BY THE END OF THE WORK WEEK. THE GFS IS INCONSISTENT WITH A SHORT WAVE COMING OVER THE RIDGE BY THE START OF THE WEEKEND. THUS...WILL NOT INTRODUCE ANY PCPN UNTIL A TREND OF RUN TO RUN CONSISTENCY APPEARS. TEMPERATURES DURING THE PERIOD ARE EXPECTED TO BE NEAR NORMAL FOR EARLY JULY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && BERG
Hazardous weather outlook, Jun 26, 6:38 AM CDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 638 AM CDT MON JUN 26 2006 MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-271145- WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-WESTERN WALSH COUNTY- 638 AM CDT MON JUN 26 2006 ...SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS NORTHEAST NORTH DAKOTA AND NORTHERN PORTIONS OF THE RED RIVER VALLEY. STORMS SHOULD DEVELOP BETWEEN 2 AND 3 PM THIS AFTERNOON AND MAY PRODUCE PERIODS OF BRIEF HEAVY RAIN...SMALL HAIL..AND STRONG GUSTING WINDS...ALONG WITH INTENSE LIGHTNING. STORMS ARE EXPECTED TO END BY 7PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-NDZ038-039- 049-052-053-271145- NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM- SARGENT-RICHLAND- 638 AM CDT MON JUN 26 2006 ...THERE IS A RISK OF SEVERE THUNDERSTORMS FROM LATE AFTERNOON INTO EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON INTO EARLY EVENING FOR PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA AND SOUTHEAST NORTH DAKOTA. STORMS SHOULD DEVELOP BETWEEN 3 AND 4 PM THIS AFTERNOON...MAINLY EAST AND SOUTHEAST OF A LINE FROM ROSEAU...TO HILLSBORO...TO VALLEY CITY. THESE STORMS MAY PRODUCE PERIODS OF BRIEF HEAVY RAIN...LARGE HAIL..AND STRONG GUSTING WINDS...ALONG WITH INTENSE LIGHTNING. STORMS ARE EXPECTED TO END BY 9PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 26, 5:41 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
541 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 2 SE FERTILE 47.51N 96.26W
06/26/2006 E0.75 INCH POLK MN PUBLIC
&&
PATRIAYDLocal storm report, Jun 26, 5:59 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
559 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST PENNINGTON 47.48N 94.48W
06/26/2006 E70 MPH BELTRAMI MN COUNTY OFFICIAL
&&
PATRIAYDLocal storm report, Jun 26, 6:38 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
638 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 10 SE WHITE EARTH 46.99N 95.69W
06/26/2006 E0.50 INCH BECKER MN TRAINED SPOTTER
FROM RESORT ON SW SHORE OF STRAWBERRY LAKE
&&
MLUKESLocal storm report, Jun 26, 7:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
709 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 1 W FLOM 47.17N 96.15W
06/26/2006 E0.88 INCH NORMAN MN PUBLIC
&&
KRAMLICHLocal storm report, Jun 26, 7:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
724 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 1 E DETROIT LAKES 46.81N 95.82W
06/26/2006 E1.00 INCH BECKER MN TRAINED SPOTTER
DES MOINES METEOROLOGIST ON LEAVE.
&&
MLUKESLocal storm report, Jun 26, 7:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
741 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 4 NE VERGAS 46.70N 95.74W
06/26/2006 E0.75 INCH OTTER TAIL MN PUBLIC
&&
KRAMLICHThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:04 PM CDT | Tornado Warning | FGF | Otter Tail | 41 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.